Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Mar 11, 2006, 2:47 PM CST. It took effect at Mar 12, 2006, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2006, 2:47 PM CST (20:47 UTC)
- In effect from
- Mar 12, 2006, 6:00 AM CST
- Expired
- Mar 12, 2006, 4:23 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 112047 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CST SAT MAR 11 2006 ...VERY WINDY CONDITIONS ARE EXPECTED TO CONTINUE OVER THE GUADALUPE MOUNTAINS THROUGH SUNDAY NIGHT... .STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SUNDAY AS AS UPPER LEVEL DISTURBANCE CONTINUES MOVING NORTH OF THE AREA. NMZ027-TXZ258-120500- /O.UPG.KMAF.HW.A.0013.060312T1200Z-060313T0300Z/ /O.EXT.KMAF.HW.W.0026.000000T0000Z-060313T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 147 PM MST SAT MAR 11 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 PM MST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS ARE EXPECTED TO CONTINUE TODAY AND INTO SUNDAY NIGHT. WEST WINDS WILL INCREASE TO 35 TO 50 MPH WITH GUSTS TO 65 MPH POSSIBLE. ALTHOUGH WIND SPEEDS MAY DECREASE FOR PERIODS OF TIME TONIGHT... HIGH WINDS ARE LIKELY WITH EVEN STRONGER WINDS POSSIBLE ON SUNDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE PLANNING TRAVEL THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HIGH WINDS. $$ TXZ074-120500- /O.UPG.KMAF.HW.A.0013.060312T1200Z-060313T0300Z/ /O.NEW.KMAF.WI.Y.0006.060312T1200Z-060313T0300Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 247 PM CST SAT MAR 11 2006 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 50 MPH WILL BE POSSIBLE ON SUNDAY. WIND SPEEDS ARE EXPECTED TO DECREASE INTO THE 10 TO 20 MPH RANGE AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MUELLER
1 follow-up statement
000 WWUS74 KMAF 121023 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 423 AM CST SUN MAR 12 2006 ...VERY WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHEASTERN NEW MEXICO AND PORTIONS OF WEST TEXAS TODAY... .STRONG MID LEVEL WINDS WILL MOVE ACROSS THE REGION TODAY IN ADVANCE OF A POTENT UPPER LEVEL TROUGH LOCATED OVER THE WESTERN UNITED STATES. SURFACE LOW PRESSURE WILL ALSO DEEPEN ACROSS EASTERN COLORADO AND WESTERN KANSAS IN ADVANCE OF THIS FEATURE. THE STRONG WINDS ALOFT IN COMBINATION WITH A TIGHTENING SURFACE PRESSURE GRADIENT WILL RESULT IN VERY WINDY CONDITIONS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AS WELL AS ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE NORTHWESTERN PERMIAN BASIN...AND THE MARFA PLATEAU REGION THIS AFTERNOON. TXZ074-122200- /O.UPG.KMAF.WI.Y.0006.060312T1200Z-060313T0300Z/ /O.EXB.KMAF.HW.W.0026.060312T1023Z-060312T2200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 423 AM CST SUN MAR 12 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS NEAR 60 MPH WILL BE POSSIBLE TODAY...MAINLY ACROSS ELEVATIONS ABOVE 6000 FEET. WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE LATE THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-122200- /O.EXT.KMAF.HW.W.0026.000000T0000Z-060313T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 323 AM MST SUN MAR 12 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING... STRONG WINDS ARE EXPECTED TO CONTINUE TODAY AND TONIGHT. WEST WINDS WILL INCREASE TO 45 TO 60 MPH...WITH A FEW GUSTS OVER 75 MPH POSSIBLE. MOTORISTS SHOULD EXERCISE EXTREME CAUTION...ESPECIALLY THOSE WITH HIGH PROFILE OR LIGHT WEIGHT VEHICLES. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS MAY WANT TO CONSIDER ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE PLANNING TRAVEL THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HIGH WINDS. $$ NMZ028-029-033-034-TXZ045-046-050-057>060-067-080-122200- /O.NEW.KMAF.WI.Y.0007.060312T1700Z-060313T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS...MARFA 423 AM CST SUN MAR 12 2006 /323 AM MST SUN MAR 12 2006/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS OVER 45 MPH POSSIBLE. PATCHY BLOWING DUST MAY ALSO OCCUR... ESPECIALLY OVER AREAS NEAR OPEN FIELDS. THE WINDS SHOULD GRADUALLY DIMINISH BY EARLY THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:24 PM CST, 23 minutes earlier.
Area forecast discussion, Mar 11, 2:24 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CST SAT MAR 11 2006
.SHORT TERM...
STRONG SHORTWAVE ROTATING THROUGH BASE OF WESTERN U.S. TROUGH ALONG
WITH SURFACE TROUGH WILL CONTINUE WINDY PATTERN FOR THE REGION
THROUGH SHORT TERM. AS A RESULT MAIN CONCERN WILL REMAIN FOR DRY
AND WINDY CONDITIONS. OVERNIGHT LOOK FOR INCREASING HIGH CLOUDS
FROM THE WEST WITH TEMPERATURES GENERALLY FALLING INTO THE 40S TO
LOWER 50S ALONG THE RIO GRANDE. WILL CONTINUE HIGH WIND WARNING
FOR GDP THROUGH THE NIGHT. WIND SPEEDS HAVE SLOWLY INCREASED
DURING THE AFTERNOON ACROSS THE WEST BUT THESE SHOULD QUICKLY
DECOUPLE ACROSS THE PLAINS THIS EVENING.
.LONG TERM...
DRY AND WINDY CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND INTO
THE BEGINNING OF THE WORK WEEK AS UPPER LEVELS OF THE ATMOSPHERE
REMAIN UNDER TIGHT WESTERLY FLOW. ANOTHER WEAK FRONT WILL MOVE
THROUGH THE AREA SUNDAY NIGHT. THIS WILL HELP PULL THE SURFACE
PRESSURE GRADIENT TIGHT AGAIN SO WINDS WILL STAY UP AS THE FRONT
MOVES INTO THE AREA. THE FRONTAL PASSAGE WILL KEEP TEMPS BELOW
CLIMATE AVERAGES FOR A COUPLE OF DAYS. THE FRONT WILL BE A DRY
FRONT AS WESTERLY WINDS ARE KEEPING GULF MOISTURE AT BAY.
THE BROAD UPPER TROUGH WILL CONTINUE TO MOVE JUST NORTH OF THE AREA
AND BY MID WEEK THE GRADIENT AT THE SURFACE WILL RELAX CONSIDERABLY
AS A SURFACE HIGH MOVES OFF TO THE EAST. THIS WILL BE THE BEST
CHANCE AT PULLING SOME GULF MOISTURE BACK INTO THE REGION AS SURFACE
WINDS BEGIN TO BACK AROUND TO THE SOUTH AND SOUTHEAST. THE GFS AND
DGEX BOTH POINT AT A DRYLINE SET UP IN THIS TIME FRAME AS WELL BUT
AT THIS TIME OPINIONS IN THE TWO DIFFER A BIT WITH SPEED. SO AT THIS
POINT ELECTED TO TAKE A BLEND OF THE TWO. THE GFS KICKED THE DRY
LINE EAST VERY QUICKLY WHILE THE DGEX HELD IT AROUND FOR A COUPLE OF
DAYS. FOR NOW HAVE KEPT RAIN CHANCES TOWARDS THE WEEKEND AND IN
THE ISOLATED CATEGORY FOR THE EASTERN PORTION OF THE FORECAST AREA
BECAUSE IT WILL TAKE SOME WORK TO GET A SIGNIFICANT AMOUNT OF
MOISTURE BACK INTO THE AREA...BUT IT IS STILL A VIABLE POSSIBILITY
AT THIS POINT.
ALONG WITH THE DRYLINE SET UP ANOTHER FRONT WILL MOVE INTO THE
AREA BY MIDWEEK MAKING THINGS INTERESTING FOR THE FORECAST. MID
LEVEL LAPSE RATES ARE PROGGED TO STEEPEN SOME AHEAD OF THE FRONT
BUT OTHER INSTABILITY PARAMETERS ARE LACKING OVER OUR AREA. WHAT
LITTLE INSTABILITY THERE IS LOOKS TO REMAIN WELL TO THE SOUTH AND
EAST OF THE FORECAST AREA. THAT SAID...IF ENOUGH MOISTURE IS
PRODUCED... AND GIVEN A DECENT LIFTING MECHANISM...CAN/T RULE OUT
A STRAY THUNDERSTORM OR TWO TOWARDS WEEKS END WITH THE FRONT AND
DRYLINE SET UP. AT THIS POINT HOWEVER...IF ANYTHING DOES DECIDE TO
GO UP...IT LOOKS TO STAY WELL BELOW SEVERE CRITERIA. BUT THE RAIN
WOULD BE A WELCOME ADDITION TO THE AREA FOR MOST.
TEMPERATURES DURING THE WEEK WILL MAKE A BRIEF REBOUND TO BACK ABOVE
NORMAL UNTIL THE SECOND FRONT PASSES THROUGH LATE MIDWEEK. THE FRONT
WILL LIKELY ONLY DROP TEMPS BACK DOWN TO CLIMATE BEFORE STARTING
THE UPWARDS TREND AGAIN. IN ADDITION...WE ARE LOOKING AT THE
POSSIBILITY OF THE WINDS MAKING A RETURN TO THE AREA NEXT WEEKEND.
&&
.FIRE WEATHER...
DRY AIR AND WARM TEMPERATURES HAVE ALLOWED RH TO FALL BELOW 15%
ACROSS MOST OF AREA THIS AFTERNOON. EVEN THROUGH 20 FT WIND SPEEDS
HAVE BEEN SLOW TO INCREASE... WILL ALLOW CURRENT RED FLAG WARNING
FOR WESTERN CWA TO CONTINUE THROUGH 00Z.
SINCE LOOKING FOR ANOTHER WARM AND WINDY DAY TOMORROW WITH MINIMUM
RH BELOW 15% AREAWIDE... AND 20 FT WIND SPEEDS 20 MPH OR GREATER...
ALONG WITH HIGH FIRE DANGER... WILL CONTINUE FIRE WEATHER WATCH FOR
SUNDAY. CURRENTLY LOOKS LIKE SURFACE WIND WILL BE QUICKER TO
INCREASE ON SUNDAY THAN TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 46 76 43 65 / 0 0 0 0
CARLSBAD NM 43 71 39 64 / 0 0 0 0
DRYDEN TX 52 88 51 75 / 0 0 10 0
FORT STOCKTON TX 49 82 45 67 / 0 0 0 0
GUADALUPE PASS TX 41 60 35 56 / 0 0 0 0
HOBBS NM 42 70 38 61 / 0 0 0 0
MARFA TX 36 70 34 64 / 0 0 0 0
MIDLAND INTL AIRPORT TX 46 76 41 64 / 0 0 10 0
ODESSA TX 47 77 42 65 / 0 0 0 0
WINK TX 48 80 42 68 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 9 PM CST SUNDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING UNTIL 6 PM CST SATURDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
FIRE WEATHER WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CST SUNDAY TO 6 PM CST SUNDAY FOR
THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.
RED FLAG WARNING UNTIL 6 PM CST SATURDAY FOR THE FOLLOWING
ZONES...ANDREWS...DAVIS/APACHE MOUNTAINS AREA...GAINES...
GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...AND WINKLER.
WIND ADVISORY FROM 6 AM CST SUNDAY TO 9 PM CST SUNDAY FOR THE
FOLLOWING ZONE...DAVIS/APACHE MOUNTAINS AREA.
HIGH WIND WARNING UNTIL 9 PM CST SUNDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS.
&&
72/13Hazardous weather outlook, Mar 11, 2:46 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CST SAT MAR 11 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-122100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 246 PM CST SAT MAR 11 2006 /146 PM MST SAT MAR 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT ACROSS THE GUADALUPE MOUNTAINS. SUSTAINED SOUTHWESTERLY WIND SPEEDS OF 35 TO 50 MPH...WITH GUSTS TO 65 MPH WILL BE POSSIBLE. WARM...DRY...AND WINDY CONDITIONS WILL RESULT IN ENHANCED POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD GENERALLY ALONG AND WEST OF A SEMINOLE... WINK... PECOS... TO MARFA LINE THROUGH THE REMAINDER OF THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WEST TO SOUTHWEST WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET SUNDAY AND SUNDAY EVENING. WEST TO SOUTHWEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE. WARM TEMPERATURES...VERY DRY AIR...AND WINDY CONDITIONS WILL ONCE AGAIN RESULT IN AN ENVIRONMENT CONDUCIVE FOR RAPID FIRE GROWTH AND SPREAD ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.